MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME MR UNIVERSAL TARGETING SET; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME MR UNIVERSAL TARGETING SET; BIOPSY INSTRUMENT
Model Number MRU11X
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammotome mr targeting set consists of a cradle, a sleeve mount assembly, and an obturator/stylet for accurate probe placement for conduct of a breast tissue biopsy procedure.One mru11x was received on may 9th, 2017 and analyzed on may 12th, 2017.The device showed signs of being used in a procedure.The obturator was observed to be broken.A piece was found in the damaged end of the plastic obturator sleeve.The obturator sleeve is bent at a 90 degree angle at the location of the open aperture.The tip of the broken obturator was observed to be missing the sharp end.The investigation is ongoing.Follow-up with the treating physician confirmed that the broken obturator tip was removed during surgery on (b)(6) 2017.Based on the patient consequence of the unintended piece of the device in the biopsy site, the additional surgical procedure to remove, and pursuant to 21 cfr 803 this is a reportable event.Thus, we are submitting this medwatch report.
 
Event or Problem Description
The sales rep reported that the "obturator broke at proximal end of aperture.The needle bent in the patients breast and caused the tip to shear off leaving a piece in the patients breast.
 
Additional Manufacturer Narrative
Additional investigation determined that the surgeon's technique caused the reported event.The surgeon's technique includes placing the targeting set into the breast just about 1cm, then inserting the cube into grid unintentionally causing a fulcrum to occur on the proximal end of the aperture.This can occur more easily if the tip is in an upward angle when the cube is being pressed into the grid.The surgeon's current technique does not follow ifu instructions which state: insert obturator/stylet with depth markings into sleeve with z-lock.Set and lock z-depth, aligning black triangle with top line of obturator/stylet.Orient the cube.Place cube in grid.Insert targeting assembly into cube up to the z-lock.Caution: to minimize the risk of obturator breakage at the aperture, do not twist or torque the targeting set during insertion.Using a targeting set from another lot, and following the surgeon's technique, the event was duplicated.On (b)(6) the doctor was retrained on the proper steps for preparing the mammotome mr targeting set.Date of this report was updated to reflect the date the investigation was concluded.Type of report was update to reflect that this reporte is a follow-up report.Even problem was updated to remove (b)(4).
 
Event or Problem Description

Brand Name
MAMMOTOME MR UNIVERSAL TARGETING SET
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e-business way
fifth floor
cincinnati OH 45241
MDR Report Key6565092
Report Number3008492462-2017-00032
Device Sequence Number10902055
Product Code KNW
UDI-Device Identifier00841911101116
UDI-Public(01)00841911101116(17)220221(10)F11707482D
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K042753
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberMRU11X
Device Catalogue NumberMRU11X
Device Lot NumberF11707482D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by Manufacturer04/14/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;